MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 635-002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot#: 96331358 presented no issues during the manufacturing, or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician felt water leaking during the attempt to detach the coil using the trufill dcs syringe ii (635002 / 96331358).The physician replaced it with another trufill dcs syringe ii, and the procedure was successfully completed.A comment made was that the trufill was difficult to use because ¿water keeps leaking out.¿ there was no report of any patient adverse event, or complications.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report that three were made to obtain product for analysis and additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.[conclusion]: the healthcare professional reported that during the procedure, the physician felt water leaking during the attempt to detach the coil using the trufill dcs syringe ii (635002 / 96331358).The physician replaced it with another trufill dcs syringe ii, and the procedure was successfully completed.A comment made was that the trufill was difficult to use because ¿water keeps leaking out.¿ there was no report of any patient adverse event or complications.Multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.A review of manufacturing documentation associated with this lot (96331358) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the physician felt water leaking during the attempt to detach the coil using the trufill dcs syringe ii (635002 / 96331358).The physician replaced it with another trufill dcs syringe ii, and the procedure was successfully completed.A comment made was that the trufill was difficult to use because ¿water keeps leaking out.¿ there was no report of any patient adverse event or complications.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.The device was returned for evaluation and analysis.The investigation was performed by the original equipment manufacturer (oem) atrion.The investigation is documented below.Visual inspection: the device was received in a pouch labeled as complaint (b)(4), it was noted that the gauge needle was out of the zero position for the device.It was also noted that lot identification information that is stamped on the outside of the gauge by atrion¿s gauge supplier is no longer visible on the gauge housing of the device; the device exhibited hole or blown portions / damage in the hose.There was crazing noted on various areas of the housing of the device.Functional evaluation: functional testing was performed.The device was connected to a pressure indicator, and the plunger pulled to fill the device with distilled water for aspiration.However, due to the blown portion of the hose, the device was not capable of pulling in water for functional testing.Therefore, functional testing was discontinued, and further evaluation was performed on the gauge.The gauge was un-torqued and removed from the complaint device.The filter was then inspected under magnification.The filter exhibited crystallized corrosion.Investigation conclusion: current manufacturing controls include 100% automation testing for pressure leakage, pressure decay, vacuum decay, and gauge accuracy during manufacture using ultra high purity nitrogen gas before leaving the manufacturing facility.Devices that pass this test are marked by automation for identification.Devices that failed are not marked.The returned device was marked, indicating that it met manufacturing specifications when it left the facility.A review of the device history record for the indicated lot revealed everything met the acceptance criteria.25 devices are functionally tested with distilled water for gauge accuracy and pressure cycled.All 25 devices tested in lot 96331358 passed the in-process testing.The devices that are functionally tested with water are all disposed of upon completion of testing.In addition, all devices are 100% automation tested with ultra-pure nitrogen for functional compliance during manufacture, which checks each device for proper gauge orientation, responsiveness, pressure accuracy (from vacuum to maximum gauge capacity), and device seal integrity.The returned device exhibited excessive crazing indicative of extreme abuse, either from heat or chemical treatment.Additionally, the gauge faces were distorted / warped in the lower right-hand area indicative of exposure to excessive heat.The gauge filters of the returned device exhibited crystallized corrosion.The crystallized substance which corroded the gauge filter, blocks the flow of water, and prevents the gauge indicator from functioning when the inflator was pressurized.This condition is found when certain liquid compounds are left inside the filter and evaporate over time leaving mineral deposits that lead to clogging or blocking of the filter, and ultimately lead to a loss of functionality of the gauge.Further, the lot identification that is externally stamped on the gauge by atrion¿s gauge supplier, has been worn off or removed from the gauges of both devices.The crazing, warped gauge faces, corroded gauge filters, and worn or removed gauge lot identification, all are indicative of multiple uses of the devices.Atrion¿s medical products are all validated for single-use application.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is make a revision / correction to the concluding paragraph where the plural use of ¿gauge¿ was used.[correction]: a review of the device history record for the indicated lot revealed everything met the acceptance criteria.25 devices are functionally tested with distilled water for gauge accuracy and pressure cycled.All 25 devices tested in lot 96331358 passed the in-process testing.The devices that are functionally tested with water are all disposed of upon completion of testing.In addition, all devices are 100% automation tested with ultra-pure nitrogen for functional compliance during manufacture, which checks each device for proper gauge orientation, responsiveness, pressure accuracy (from vacuum to maximum gauge capacity), and device seal integrity.The returned device exhibited excessive crazing indicative of extreme abuse, either from heat or chemical treatment.Additionally, the gauge face was distorted / warped in the lower right-hand area indicative of exposure to excessive heat.The gauge filter of the returned device exhibited crystallized corrosion.The crystallized substance which corroded the gauge filter, blocks the flow of water, and prevents the gauge indicator from functioning when the inflator was pressurized.This condition is found when certain liquid compounds are left inside the filter and evaporate over time leaving mineral deposits that lead to clogging or blocking of the filter, and ultimately lead to a loss of functionality of the gauge.Further, the lot identification that is externally stamped on the gauge by atrion¿s gauge supplier, has been worn off or removed from the gauge of the device.The crazing, warped gauge face, corroded gauge filter, and worn or removed gauge lot identification, all are indicative of multiple uses of the device.Atrion¿s medical products are all validated for single-use application.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.Correction: a review of the device history record for the indicated lot revealed everything met the acceptance criteria.25 devices are functionally tested with distilled water for gauge accuracy and pressure cycled.All 25 devices tested in lot 96331358 passed the in-process testing.The devices that are functionally tested with water are all disposed of upon completion of testing.In addition, all devices are 100% automation tested with ultra-pure nitrogen for functional compliance during manufacture, which checks each device for proper gauge orientation, responsiveness, pressure accuracy (from vacuum to maximum gauge capacity), and device seal integrity.The returned device exhibited excessive crazing indicative of extreme abuse, either from heat or chemical treatment.Additionally, the gauge face was distorted / warped in the lower right-hand area indicative of exposure to excessive heat.The gauge filter of the returned device exhibited crystallized corrosion.The crystallized substance which corroded the gauge filter, blocks the flow of water, and prevents the gauge indicator from functioning when the inflator was pressurized.This condition is found when certain liquid compounds are left inside the filter and evaporate over time leaving mineral deposits that lead to clogging or blocking of the filter, and ultimately lead to a loss of functionality of the gauge.Further, the lot identification that is externally stamped on the gauge by atrion¿s gauge supplier, has been worn off or removed from the gauge of the device.The crazing, warped gauge face, corroded gauge filter, and worn or removed gauge lot identification, all are indicative of multiple uses of the device.Atrion¿s medical products are all validated for single-use application.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 27 january 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11024409
Report Number3008114965-2020-00555
Device Sequence Number1023668
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number635-002
Device Catalogue Number635002
Device Lot Number96331358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2020
Supplement Date Received by Manufacturer01/04/2021
01/27/2021
02/25/2021
02/25/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/04/2021
02/09/2021
02/25/2021
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1